MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-PFO-025
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 25mm amplatzer pfo occluder was selected for implant using a 10f amplatzer trevisio intravascular delivery system.During implant, the first disc was deployed without issue.However, during deployment of the second disc, disc bulging was observed.Light tugging was performed, but the deformation persisted and the device was retrieved and removed from the patient prior to release from the delivery cable.There was no angulation or kink noticed with the delivery system and no report of interaction with any cardiac structures during deployment.A new 25mm amplatzer pfo occluder was successfully implanted.The patient was reported to be in stable condition.
 
Event or Problem Description
It was reported that on 29 april 2024, a 25mm amplatzer pfo occluder was selected for implant using a 10f amplatzer trevisio intravascular delivery system.During implant, the first disc was deployed without issue.However, during deployment of the second disc, disc bulging was observed.Light tugging was performed, but the deformation persisted and the device was retrieved and removed from the patient prior to release from the delivery cable.There was no angulation or kink noticed with the delivery system and no report of interaction with any cardiac structures during deployment.A new 25mm amplatzer pfo occluder was successfully implanted.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device inspection could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Information from the field indicated that there was no anatomical interference, there was no angulation or kink in the delivery system upon deployment and a 10f size delivery system was used.Based on the information received, the cause of the reported device deformity could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19363040
Report Number2135147-2024-02301
Device Sequence Number3785455
Product Code MLV
UDI-Device Identifier00811806011288
UDI-Public(01)00811806011288(17)280731(10)9194190
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PFO-025
Device Lot Number9194190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TREVISIO INTRAVASCULAR DS, 9-ATV10F45/80.
Patient SexUnknown